Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 27, 2025, 4:57 AM CDT for 4 counties in Missouri. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 4:57 AM CDT (09:57 UTC)
- Expired
- Jul 27, 2025, 7:49 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Livingston County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:49 AM CDT | FLASH FLOOD | Brookfield, MO | Flooding reported in Brookfield. |
| Jul 27, 7:00 AM CDT | FLASH FLOOD | 2 S Brookfield, MO | Route 11 closed from flooding. Time estimated from radar. |
| Jul 27, 7:45 AM CDT | FLASH FLOOD | 1 N Brookfield, MO | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 27, 7:55 AM CDT | FLOOD | 2 S Brookfield, MO | MO-11 Southbound closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3321 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WGUS53 KEAX 270957
FFWEAX
MOC041-115-117-121-271300-
/O.NEW.KEAX.FF.W.0041.250727T0957Z-250727T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Sun Jul 27 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northwestern Chariton County in north central Missouri...
Southern Linn County in north central Missouri...
Eastern Livingston County in north central Missouri...
West Central Macon County in north central Missouri...
* Until 800 AM CDT.
* At 457 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Brookfield, Marceline, Bucklin, Meadville, Laclede, Linneus and
Saint Catherine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3990 9336 3987 9307 3981 9280 3966 9281
3967 9302 3968 9327 3969 9336
FLASH FLOOD...RADAR INDICATED
$$
BMW2 follow-up statements
546
WGUS73 KEAX 271112
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Sun Jul 27 2025
MOC041-115-117-121-271300-
/O.CON.KEAX.FF.W.0041.000000T0000Z-250727T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Linn MO-Livingston MO-Macon MO-
612 AM CDT Sun Jul 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR NORTHWESTERN CHARITON, SOUTHERN LINN, EASTERN LIVINGSTON AND
WEST CENTRAL MACON COUNTIES IN NORTH CENTRAL MISSOURI...
At 612 AM CDT, Between 2 and 4 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area. Flash flooding is already occurring. Local law
enforcement reported flooding in Brookfield.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Brookfield, Marceline, Bucklin, Meadville, Laclede, Linneus and
Saint Catherine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3990 9336 3987 9307 3981 9280 3966 9281
3967 9302 3968 9327 3969 9336
FLASH FLOOD...OBSERVED
$$
BMW566
WGUS73 KEAX 271249
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
749 AM CDT Sun Jul 27 2025
MOC041-115-117-121-271259-
/O.CAN.KEAX.FF.W.0041.000000T0000Z-250727T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Linn MO-Livingston MO-Macon MO-
749 AM CDT Sun Jul 27 2025
...FLASH FLOOD WARNING FOR NORTHWESTERN CHARITON, SOUTHERN LINN,
EASTERN LIVINGSTON AND WEST CENTRAL MACON COUNTIES IN NORTH CENTRAL
MISSOURI HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3990 9336 3987 9307 3981 9280 3966 9281
3967 9302 3968 9327 3969 9336
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:50 AM CDT, 7 minutes earlier. Its key messages:
- Locally heavy rain continues this morning across portions of north central Missouri.
- Heat and humidity increase today, with afternoon heat indices ranging from 105 to 110 degrees today through Tuesday.
- A heat advisory goes into effect at 11 AM today across the entire region and continues through 7 PM Tuesday.
- Showers and thunderstorms possible to likely on Wednesday, with locally moderate to heavy rainfall possible once again.
- Much, much cooler temperatures likely for Thursday through Saturday.
Area forecast discussion, Jul 27, 4:50 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
450 AM CDT Sun Jul 27 2025
.KEY MESSAGES...
- Locally heavy rain continues this morning across portions of
north central Missouri.
- Heat and humidity increase today, with afternoon heat indices
ranging from 105 to 110 degrees today through Tuesday.
- A heat advisory goes into effect at 11 AM today across the
entire region and continues through 7 PM Tuesday.
- Showers and thunderstorms possible to likely on Wednesday,
with locally moderate to heavy rainfall possible once again.
- Much, much cooler temperatures likely for Thursday through
Saturday.
&&
.DISCUSSION...
Issued at 301 AM CDT Sun Jul 27 2025
Convection continues across portions of north central Missouri
this early morning along and north of weak surface trough
interacting with a subtle mid level vorticity max over central
Missouri. PWATs in these areas range from around 1.8 to 2 inches
per SPC mesoanalysis, with around 2000 J/kg of ML CAPE. Thus,
these are very efficient rain producers, and with additional
redevelopment to the west and training storms, rainfall up to
around 2" has fallen in the past couple of hours across portions
of Randolph, Livingston, and Linn Counties in Missouri. So far
rainfall totals have been just below flash flood guidance in
these heavier rainfall areas, and hopefully will continue to be.
All things considered we are doing alright for the shape we're
in, as considerable flash flooding is ongoing across portions of
WFO St. Louis' area where PWATs are as high as 2.3 inches. CAMs
have struggled to accurately depict the current convection, with
the NAM Nest doing a better job than the HRRR. The NAM Nest
suggests convection continuing across north central MO for at
least a few more hours, so cannot completely rule out some flash
flooding concerns.
After the convection comes to an end by later this morning, the
primary forecast concern shifts to the heat and humidity. With
the 597 dam H5 high across the southeastern US and heat dome
expanding northward through our CWA along with absurdly high
dew points (upper 70s), heat indices this afternoon should climb
into the 105 to 110 range. As such, a heat advisory goes into
effect at 11 am for the entire CWA. A shortwave trough riding
along the northern periphery of the mid level ridge across the
Upper Midwest will likely initiate an MCS late tonight across
southern Minnesota, with this moving to the southeast through
the overnight and early morning hours of Monday. It is possible
that the southern edge of this MCS could approach our counties
across NE Missouri by early Monday morning, but for now have
kept our PoPs at or below 10%. As we head into Monday, the
center of the mid level high shifts westward into the mid to
lower Mississippi Valley, with mid level heights increasing over
the CWA. This should increase surface temperatures a bit, with
highs forecast to reach the low to mid 90s along with mid to
upper 70 dewpoints. This will once again send afternoon heat
indices into the 105 to 110 degree range. Unfortunately we will
not get much relief in the overnight period, with temperatures
remaining in the mid to upper 70s. Similar conditions are
expected to persist through Tuesday afternoon/evening. The CWA
wide heat advisory goes through 7 pm Tuesday, but cannot
completely rule out the upgrade to an extreme heat warning for
some areas. Regardless of the headline (heat advisory vs.
extreme heat warning), heat indices will be oppressive and
dangerous.
The mid level ridge begins to break down as we head into
Wednesday as a mid/upper trough is progged to descend out of the
Intermountain West and into the central CONUS, bringing a cold
front into the CWA and likely triggering showers and
thunderstorms. With PWATs around 2 inches, locally moderate to
heavy rainfall will be possible again, and as such WPC has
placed essentially the entire CWA within a slight risk for
excessive rainfall from 7 AM Wed through 7 AM Thursday. The
front may stall out across the region before slowly pushing
south toward the Ozarks by Thursday, so convection could linger
through Thursday afternoon. Much, much cooler temperatures are
forecast to arrive behind the front, with highs in the upper 70s
to lower 80s for Thursday and mid to upper 70s for Friday.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1149 PM CDT Sat Jul 26 2025
VFR conds with few-sct clouds btn 4-6kft are expected thru much
of the TAF pd. Lgt fog will be poss at STJ durg the morning hours
however conf is too low for inclusion in the TAF at this point.
Winds will be out of the S btn 5-10kts thru the pd.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 7 PM CDT Tuesday for
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-
054.
KS...Heat Advisory from 11 AM this morning to 7 PM CDT Tuesday for
KSZ025-057-060-102>105.
&&
DISCUSSION...BMW
AVIATION...73Hazardous weather outlook, Jul 26, 5:06 AM CDT, 23 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Sat Jul 26 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Sat Jul 26 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - The flash flooding potential continues overnight into Saturday Morning, mainly for areas along and north of the Missouri River due to repeated thunderstorms moving over the same areas. - Isolated to scattered thunderstorms are possible again Saturday afternoon from west-central MO toward northeast MO. - Hot and humid conditions return this weekend and persist through the middle of the next week. - Wetter conditions are expected to return late next week.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:25 AM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Livingston, Macon | 3 hr |
| Jul 27, 7:49 AM CDT | Areal Flood Warning | EAX | Chariton, Linn, Livingston, Macon | 3 hr |
| Jul 27, 2:13 PM CDT | Extreme Heat Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 37 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.